MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0308
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The product analysis team reviewed the photo included in the complaint.The review is documented below.[photo review]: in the photo, a non-j&j microcatheter can be seen next to an orbit galaxy delivery system.The distal end of the delivery unit is not shown in the photo; therefore, evidence of premature detachment cannot be seen in the photo.The issue reported cannot be evaluated due to the findings mentioned above.This investigation was performed based only on the photo provided.An assessment will be performed as per the conditions of the device returned.A review of manufacturing documentation associated with this lot (30184376) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 3mm x 8cm orbit galaxy complex xtrasoft coil (640cx0308 / 30184376) pre-deployed in the concomitant excelsior sl-10® microcatheter (stryker).There was no report of any negative patient impact.A photo of the device was included in the complaint.The product analysis team will review the photo.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 11-feb-2025.The information provided a correction to the device lot number that was originally reported in the initial medwatch report.[additional information]: on 11-feb-2025, additional information was received.The information is related to the lot number.Per the information: ¿after the complaint occurred, on december 19th, the submitter tried to submit a complaint with the product code and lot information (lot# 31189217), but lot information could not be searched in the [database].[the] submitter did not recognize how to submit a complaint without the lot information, similar product (lot# 30184376) matched the product code specifications was input to the lot information in the complaint.The submitter wrote all these things in event description as follows (in korea): in conclusion, the right product (lot# 31189217) does not exceed the expiration date.¿ the lot number has been corrected from lot: 30184376 to lot: 31189217.A review of manufacturing documentation associated with this lot (31189217) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 3mm x 8cm orbit galaxy complex xtrasoft coil was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.Microscopic inspection was performed.Under magnification, the headpiece was observed still attached to the gripper, which indicates that the coil was mechanically detached from the unit.The rest of the coil was not returned for evaluation.The issue reported in the complaint that the coil prematurely detached was confirmed since the coil was found no longer attached to the delivery system.However, no damages were found on the device which indicates the detachment occurred prematurely as a result of a device failure.According to the risk documentation, premature detachment of the embolic coil assembly from the delivery system is a potential failure that can occur during embolic coil placement due to manipulation of the system against resistance which can result in the coil being mechanically detached.It is possible that other clinical and procedural factors not described in this complaint may have contributed to the reported failure.A review of manufacturing documentation associated with this lot (31189217) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following precaution: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 26-feb-2025.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ORBIT GALAXY XTRASOFT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key21048535
Report Number3008114965-2024-01254
Device Sequence Number12864247
Product Code KRD
UDI-Device Identifier10886704030607
UDI-Public(01)10886704030607(11)231101(17)250930(10)31189217
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number640CX0308
Device Lot Number31189217
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer02/12/2025
02/26/2025
03/13/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date02/12/2025
03/04/2025
03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown